Unexpected. Unwanted. Familiar.....
Scene: 3AM, sleeping soundly, awaken to a cold sweat, shaking uncontrollably, heart beating out of my chest, ahhhhhh, here you are PANIC, I've so NOT missed you.
It was almost a year ago when we moved into this house. When I opened that last box and sighed and was happy it was over, and then my world turned sideways - literally. A problem I had dealt with off and on (read this: once every six months or so...)for years suddenly became a DAILY problem. I was non-functioning for months, disrupting my life, my children's life, my poor husband's, even my parents who had to come stay with us for a while and help out.
After four months of dealing with it myself, my sweet Doctor gently chided "are we ready to try my way now?". Yes, yes I'm ready. It's either your way or I will not survive. Praise the Lord for medication when it is needed.
I swallowed down calmness. My heartbeat returned to normal. I could breathe. The rooms no longer spun and I GOT OUT OF BED. For seven months a little blue pill has returned somewhat-normal to me. But here's the thing - I couldn't see. Yep, that sounds weird, but my lifelong 20/20 vision turned into squinting to see EVERYTHING. It felt like when you wake up in the morning with sleepy eyes - and they never went away.
And I instantly gained 5 pounds. That's 5 pounds on top of the, um, #%pounds that already needed to be lost. Everything I try to do to lose these pounds has been thwarted by this medication that has completely screwed with my metabolism.
Have I mentioned I'm leading a weight-loss competition? Yeah, the leader has lost a whole 2 pounds in two months. MEDICATION. Well, medication and brownies.
So, I am in the process of quitting. It's terrifying. If it doesn't work I will switch to a different med, because I'm not against meds. But first I'm trying to do without. For weeks now I've been dealing with side-effects of weaning off, but no panic. I have been extremely thankful.
Until 3AM this morning.
I have to ask my husband repeatedly to remind me that all this is worth it.
The extreme edginess with everyone, the inability to find the right words at strange times, sleepiness, dizziness, crying at random times, outbursts of anger (I'm blaming that on this, yes). I ask him frequently if he thinks I'm going crazy. His answer:?
BUT, I can see. Three days ago my eyesight returned! I'm down to a fourth of that little blue pill and determined to give this a go.
So, in case I seem extra-psycho lately, now you know why.
I get to blame it all on the medication.